MAUDE Adverse Event Report: CARDINAL HEALTH ENTRFLX 8FR 43INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH ENTRFLX 8FR 43INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720858E
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Clinical staff were attempting to place in a pediatric patient that had the end cap pull away from the guidewire.This occurred before the guidewire was placed in the patient.Per additional information provided by the customer on (b)(6) 2022, the cap detached from the guidewire leaving the sharp guidewire bent but sticking out from the tube.The tube was still intact and the stylet was unable to be removed.The hydromer coating was reactivated using approximately 10-15 ml of water before attempting the removal.
 
Additional Manufacturer Narrative
A review of the device history record (dhr)revealed no abnormal process conditions were present during the manufacturing of the product that could have led to the condition described by the customer.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.One sample was received for evaluation.The sample was visually checked according to product specifications.Only one (1) stylet was received with the disassembly of the hub, and a poly bag with the reported code.The hydromer test could not be done since the tube of the reported code was not received.The hub was disassembled from the wire however, hub detachment can be caused by not activating the hydromer with enough fluid.The reported condition is confirmed.A gemba walk though was done to review the manufacturing process.Current process and controls were found to be followed correctly, including subassemblies, finished product assembly, packaging, and product inspections.No abnormal conditions were found that could trigger the reported condition.A corrective/preventative action plan is not required since the reported condition has not been identified as manufacturing related.The current process is running according to product specifications meeting quality acceptance criteria.We will continue monitoring the process for any adverse trends that require immediate attention.

Brand Name
ENTRFLX 8FR 43INW STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15640621
Report Number9612030-2022-03434
Device Sequence Number5715383
Product Code KNT
UDI-Device Identifier10884521582972
UDI-Public10884521582972
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720858E
Device Catalogue Number8884720858E
Device Lot Number2123100964
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown